Richard Terrell, a Goochland County man suffered a severe reaction after getting vaccinated. Doctors believe his skin peeled off as a side effect of the jab. He is a 74-year-old man and got the dose of Johnson & Johnson vaccine on 6th March in Ashland and suffered severe rash over his entire body. These rashes turned his skin red.
Must Watch: Would you live on 3D Printed Mars for a year for $60,000?
He got admitted in hospital for five days. After releasing from hospital, the man shared his vaccination story. He talked to ABC 8News and told about his experience.
He says, he still feels weak and needs some time to recover. He shared that everything went good, but he started to feel symptoms four days after getting the dose of vaccine.
“It all just happened so fast. My skin peeled off,” Terrell said as he looked down. “It’s still coming off on my hands now.”
“I began to feel a little discomfort in my armpit and then a few days later I began to get an itchy rash, and then after that I began to swell and my skin turned red,” Terrell explained.
Subscribe to GreatGameIndia
He said that he had consultation with a dermatologist and had to go to an emergency room. He got admitted in hospital on 19th March.
These rashes spread over his entire body very quickly and his hands and legs were swollen and skin turned red.
“It was stinging, burning and itching,” Terrell said as he described the pain. “Whenever I bent my arms or legs, like the inside of my knee, it was very painful where the skin was swollen and was rubbing against itself.”
Dr. Nutan (one of Terrell’s doctors) says it could have been life-threatening if untreated.
“Skin is the largest organ in the body, and when it gets inflamed like his was, you can lose a lot of fluids and electrolytes,” said Dr.Nutan.
She said that through careful testing and process of elimination, as well as consultation with colleagues around the world, it’s been determined that the rare reaction was sparked by the vaccine.
“We ruled out all the viral infections, we ruled out COVID-19 itself, we made sure that his kidneys and liver was okay, and finally we came to the conclusion that it was the vaccine that he had received that was the cause,” said Dr. Nutan.
Dr. Nutan and her colleagues think that this severe reaction of vaccine may be due to the vaccine type and genetic make-up.
Dr. Nutan says Pfizer and Moderna vaccines are mRNA’s and Johnson & Johnson is a vector viral.
As GreatGameIndia reported earlier, doctors have warned that severe itchy rash might be a sight effect of getting the COVID-19 Moderna vaccine. Patients saw a big skin lesion at the injection site and it was about 10 centimeters in diameter.
For latest updates on the outbreak check out our Coronavirus Coverage.